MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL TRAY LEFT SIZE F; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL TRAY LEFT SIZE F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Use of Device Problem (1670); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) the complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : investigation incomplete.
 
Event or Problem Description
It was reported that while the surgeon was performing a left knee arthroplasty, the left knee tibial tray was opened.The outer and inner label were confirmed to be identical and there were no difficulties implanting the tibial tray.However, upon having difficulty seating the left articular surface, it was identified that the etch on the tibial tray was for a right knee, rather than a left knee.As there were no issues with the fit of the tibial tray and the cement had already cured, the surgeon opted to leave the right tibial tray in the knee and a right articular surface was used to complete the procedure.The patient has since experienced no post-operative complications and the surgeon does not plan to revise the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was confirmed by review of provided pictures, which identified that a right tibial tray was implanted into the patient's left knee.The provided picture also shows that the box in which the device was packaged, is labeled for a left knee.As the device was not able to be returned, further evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Products were reviewed for compatibility and it was noted that the left femur which was implanted, is not compatible with the right tibial tray and articular surface.Radiographs were provided, however they were not reviewed by a third party as it was determined it would not enhance the investigation.The root cause of the reported issue is attributed to manufacturing error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3, b1, b2, b4, b5, b7, d6a, g3, g6, h2, h6, h11.Additional medical records received were reviewed that further confirmed the reported event.The root cause remains attributed to the previously reported manufacturing issue.
 
Event or Problem Description
It was reported that while the surgeon was performing a left knee arthroplasty, the left knee tibial tray was opened.The outer and inner label were confirmed to be identical and there were no difficulties implanting the tibial tray.However, upon having difficulty seating the left articular surface, it was identified that the etch on the tibial tray was for a right knee, rather than a left knee.As there were no issues with the fit of the tibial tray and the cement had already cured, the surgeon opted to leave the right tibial tray in the knee and a right articular surface was used to complete the procedure.It was additionally reported that the patient has since experienced unknown complications and is being recommended for a knee arthroplasty revision approximately two (2) years post-operatively.Initial operative notes confirm that when the surgeon encountered difficulty implanting the articular surface, the tibial tray was confirmed to be etched for a right knee.After removing excess cement and irrigating the joint, the surgical team elected to proceed with placement of a matching right-sided polyethylene liner.The implant achieved satisfactory range of motion with appropriate varus/valgus and flexion/extension balance.No additional intraoperative complications were noted.

Brand Name
PERSONA CEMENTED STEMMED TIBIAL TRAY LEFT SIZE F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18344396
Report Number3007963827-2023-00340
Device Sequence Number6212553
Product Code JWH
UDI-Device Identifier00889024471078
UDI-Public(01)00889024471078(17)311122(10)65284815
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007501
Device Lot Number65284815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer04/02/2024
11/06/2025
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date04/04/2024
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale